It is currently Sat Aug 19, 2017 1:57 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Thu Aug 29, 2013 2:14 am 
Offline
Average Poster
Average Poster

Joined: Fri Aug 23, 2013 11:40 pm
Posts: 6
Hi there,
I have been on subutex for 5 days now. 12mg. Originally the NP prescribed 3 - 8mg strips of suboxone for 2 days then 2 - 8mg strips for the remaining 12 days before my next appointment. On the second day I had what they thought might be a reaction to the meds ( now I'm thinking just a reaction to such a strong medication) so via a phone convo with the dr. I was prescribed 12mg a day of subutex. I have Been taking 4mg morning, afternoon and evening and seem to be adjusting ok with a few slight side effects. My question is #1. Should I be taking the, just once a day? Because when I take the 4mg I can feel it and get drowsy and sometimes headache. If I take all 12 or even 8 is this feeling going to be more intense? I work full time, single mom raising 2 kids .I need some wits about me. #2. Should I be tapering down already or do I stay with the 12 until Dr instructs me to taper? #3 If the subs have a ceiling affect and it shouldn't affect me if I have over 4mg in my system why do I feel it everythime I dose? And why do I crave it when it has been 4 or more hours? I would appreciate any advice thank you kindly


Last edited by Jennigirl75 on Thu Aug 29, 2013 2:25 am, edited 1 time in total.

Top
 Profile  
 
PostPosted: Thu Aug 29, 2013 2:23 am 
Offline
Average Poster
Average Poster

Joined: Fri Aug 23, 2013 11:40 pm
Posts: 6
sorry tried to make it short...my ipad was about to die but wanted to add one more detail. I have had gastric bypass would this make any difference on how my body absorbs or metabolizes anything? maybe a dumb question because I know you take it sub lingual but just throwing it out there..Thanks again


Top
 Profile  
 
PostPosted: Thu Aug 29, 2013 3:27 am 
Offline
New Poster
New Poster

Joined: Thu Aug 29, 2013 3:12 am
Posts: 1
My opinion is depending on how much you were previously taking depends on your dose I slammed h for two yrs a gram a day and came off with one and a half subs 8mg then half a sub every day and did ok I don't think you need so high of a dose but that's up to you it sounds like what your comfortable with is what you need maybe a half of a 8 the lifespan is pretty long I just dose when I wake :D


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Aug 29, 2013 7:00 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Hi Jenni and welcome to the forum. There is no right way to take the subs. Whether it's once, twice, or even three times a day it's always what works best for YOU that really matters in the end. Take it the way that makes you feel the best is what I would always do myself.

I myself take 2 doses per day. I'm on .50 mg right now and take .25mg in the am and the other .25mg in the early pm hour. Works perfectly for me that way.

I do tend to agree with Anythony and suggest that perhaps you may be taking too much sub for your system. I know that when I lowered my own dose from the 24mg I was originally taking I began feeling better. That amount was just way too strong, and too much sub for me. I tapered all the way down to 2mg and actually felt the same on that as I did on 24mg. I mean I had no cravings at either dose so why take more than I needed? Same for you, maybe you need to take less? Check with the doctor and get his suggestion about that.

For question #3 you "feel it" because it's most likely too much sub still. Suboxone/Subutex is strong and powerful medication and a tiny bit goes a long long way for most people. I honestly believe that once you begin getting your dose lower you will begin feeling better. Worth a try anyway with the doctors approval of course.

I don't think the surgery has anything to do with it Jenni. The bupe is absorbed sublingually under the tongue through the mucus membranes, so the bypass should have little if any effect with that.

Only my opinions and suggestions here. Checking with your doctor before trying any changes is always best. I hope you get it figured out soon. Please let us know how your doing. Again welcome and take care of yourself.

Karen xoxo


Top
 Profile  
 
PostPosted: Fri Aug 30, 2013 1:08 am 
Offline
Average Poster
Average Poster

Joined: Fri Aug 23, 2013 11:40 pm
Posts: 6
Just wanted to say thank you for the advice. I actually took 4mg this morning and 4 in the evening and I feel pretty good. I think your right about my dose bing to high and just finding what's right for me. Truthfully I don't even think I needed the second dose it was just my old behavior saying you better take what you can. I'm going to try and maybe cutting the dose to 4 mg in the am and 2 in then evening tomorrow and see how I do. I am hoping by my next appointment on Thursday I can be on one 4mg AM dose and see what the dr says to do from there. Thank you again for all the support and advice . It is very helpful! TALK TO YOU SOON :0)


Top
 Profile  
 
PostPosted: Fri Aug 30, 2013 3:14 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Happy to help any way I can Jenni. Nice to hear taking less had a positive impact on things too! Your right, as addicts we always feel the need to be taking something, anything, and usually lots of it too. Most of us have habits of taking things like pills all during the day to make us feel better. We think when we aren't taking something we may begin to feel poorly. We just need to get away from that kind of addictive thinking. We need to break that cycle, and you have done that by taking one less dose daily and it has already made a difference for you. Well done Jenni and I hope you continue to feel better.

It's also important to remember that sub has a very long half life and a single dose will usually carry you to the next day. So for lots of people, including myself, it's really not necessary to even take more than one dose of sub daily. Like you hinted on, it's a mental thing and it can be beneficial to many to take more than one dose and that's perfectly ok to do in my opinion.

If you have more questions or concerns just let us know. Take care and please keep us updated how your doing.

Karen xoxo :D


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group